MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Model Number BMK6F105M
Medical Device Problem Codes Fracture (1260); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a stent-assisted coiling procedure in the anterior communicating artery (acom) using a benchmark 6f 071 delivery catheter (benchmark) and a non-penumbra short introducer sheath.It was noted that patient anatomy was tortuous.During the procedure, the physician advanced a benchmark through a short introducer sheath into the cervical artery.Afterwards, an angiogram was performed and subsequently, the physician noticed that the image was not clear and indicated possible leakage somewhere on the benchmark.Therefore, the physician decided to remove the benchmark and the short introducer sheath together.Upon removal, it was noticed that the mid-shaft of the benchmark was broken but intact.It was also reported that the physician was unable to remove the benchmark from the short introducer sheath.The procedure was completed by placing a stent in the vessel without any intermediate catheter and a new introducer sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned benchmark confirmed that the device was fractured and was unable to be removed from a non-penumbra short sheath.If the benchmark is forcefully retracted against resistance, damage such as a fracture may occur.Evaluation of the non-penumbra sheath revealed ovalizations.The root cause of this damage could not be determined; however, this damage may contribute to the resistance during retraction.Further evaluation of the benchmark revealed a kink and ovalizations along the device.This damage may be incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11770627
Report Number3005168196-2021-00941
Device Sequence Number17088437
Product Code DQY
UDI-Device Identifier00814548014043
UDI-Public00814548014043
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2023
Device Model NumberBMK6F105M
Device Catalogue NumberBMK6F105M
Device Lot NumberF99325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Date Report Sent to FDA01/01/2005